Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 139, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 25, 2001, 9:46 PM EDT for Centre County, Pennsylvania. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2001, 9:46 PM EDT (01:46 UTC)
- Expired
- Jul 25, 2001, 10:15 PM EDT
- In force
- 29 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Centre County, PA
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1288 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 260148 SVRCTP PAC027-260215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 946 PM EDT WED JUL 25 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRE COUNTY IN PENNSYLVANIA * UNTIL 1015 PM EDT. * AT 941 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES WEST OF SANDY RIDGE...OR 13 MILES SOUTHEAST OF CLEARFIELD...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SANDY RIDGE AT 1005 PM. PORT MATILDA AT 1015 PM. THIS IS A DANGEROUS STORM. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH OR LARGER. $$ LAT...LON 4085 7829 4076 7830 4087 7753 4105 7793 ROGOWSKI/HEAD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 9:00 PM EDT, 46 minutes earlier.
Area forecast discussion, Jul 25, 9:00 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 900 PM EDT WED JUL 25 2001 ...WILL REVISE ZONES TO REFLECT FLASH FLOOD WATCH IN THE EAST... 22Z SURFACE ANALYSIS SHOWS THE COLD FRONT INTO NORTHERN PENNSYLVANIA...WITH A WEAK WAVE DEVELOPING NORTH OF STATE COLLEGE ALONG THE FRONT. SEVERAL OUTFLOW BOUNDARIES WERE ALSO FOUND...ALL OF WHICH ARE THE FOCUS OF HEAVY RAIN. AS OF 01Z WE ARE HAVING MINOR FLOODING PROBLEMS IN THE SOUTH WITH MORE SIGNIFICANT PROBLEMS IN SCHUYLKILL COUNTY. THIS TREND IS LIKELY TO CONTINUE OVER THE EASTERN PARTS OF MY CWA LATER TONIGHT. THE CITY OF POTTSVILLE REMAINS UNDER A STATE OF EMERGENCY AS OF 9PM. RADAR SHOWS SOME ECHOES IN VIRGINIA ASSOCIATED WITH A SHORTWAVE MOVING NORTH INTO THE AREA AT A HIGH RATE OF SPEED. THIS MAY RESULT IN ADDED CONVERGENCE OVERNIGHT. MESO-ETA LOOKS ON THE BALL TONIGHT. THE SURFACE LOW THAT HAS FORMED IS AHEAD OF A SHORTWAVE...PROGGED TO STRENGTHEN OVERNIGHT...AS IT HEADS INTO NORTHEAST PENNSYLVANIA. MESO-ETA SHOWS PRECIPITATION BECOMING HEAVY THROUGH TONIGHT IN THIS REGION...IN RESPONSE TO THE SHORTWAVE. THIS WILL SERVE TO STOP THE SOUTHWARD PROGRESSION EAST OF THE WAVE ALONG THE SURFACE FRONT AS UNSTABLE AIR IS LIFTED ABOVE IT. BEHIND THE SHORTWAVE...THE FRONT WILL LIKELY CONTINUE PROGRESSING FURTHER SOUTH. WILL JUST TWEAK RAIN WORDING IN THE FORECAST TO REFLECT THE FLASH FLOOD WATCH...REST OF TH]E FORECAST LOOKS OKAY. THANKS FOR COORD PHI AND BGM. .CTP...FFA FOR EASTERN THIRD OF CWA UNTIL 5AM THURSDAY. ROGOWSKI/HEAD
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 8:40 PM EDT | Flash Flood Warning | CTP | Schuylkill | 3 hr |
| Jul 25, 9:24 PM EDT | Flash Flood Warning | CTP | Dauphin | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.